Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Global solvability on compact nilmanifolds of three or more steps

Authors: Jacek M. Cygan and Leonard F. Richardson
Journal: Trans. Amer. Math. Soc. 301 (1987), 343-373
MSC: Primary 22E27; Secondary 22E30, 58G25
MathSciNet review: 879578
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We apply the methods of representation theory of nilpotent Lie groups to study the convergence of Fourier series of smooth global solutions to first order invariant partial differential equations $ Df = g$ in $ {C^\infty}$ of a compact nilmanifold of three or more steps. We investigate which algebraically well-defined conditions on $ D$ in the complexified Lie algebra imply that smooth infinite-dimensional irreducible solutions, when they exist, satisfy estimates strong enough to guarantee uniform convergence of the irreducible (or primary) Fourier series to a smooth global solution. This extends and improves the results of an earlier two step paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27, 22E30, 58G25

Retrieve articles in all journals with MSC: 22E27, 22E30, 58G25

Additional Information

PII: S 0002-9947(1987)0879578-8
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia